Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jan 30, 2016, 1:56 PM CST for 7 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2016, 1:56 PM CST (19:56 UTC)
- Expired
- Jan 30, 2016, 7:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 70 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2713 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS84 KFWD 301956 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 156 PM CST SAT JAN 30 2016 ...RED FLAG WARNING THROUGH 7 PM FOR LOCATIONS ALONG AND WEST OF A JACKSBORO TO COMANCHE LINE DUE TO LOW HUMIDITY VALUES...WARM TEMPERATURES AND GUSTY WINDS... .HUMIDITY VALUES IN THE AFFECTED AREA HAVE FALLEN BELOW 20 PERCENT WITH TEMPERATURES IN THE LOWER 80S. WINDS ARE FROM THE WEST AND SOUTHWEST AT 12-20 MPH WITH GUSTS UP TO 25 MPH. TXZ100-101-115-116-129-130-141-310100- /O.NEW.KFWD.FW.W.0001.160130T1956Z-160131T0100Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE- 156 PM CST SAT JAN 30 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY VALUES FOR AREAS ALONG AND WEST OF A JACKSBORO TO COMANCHE LINE... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. * AFFECTED AREA...ALONG AND WEST OF A LINE FROM JACKSBORO TO COMANCHE. * TIMING...THROUGH 7 PM CST. * WINDS...SOUTH AND SOUTHWEST AT 12 TO 20 MPH WITH GUSTS TO 25 MPH. * RH...MOSTLY BETWEEN 15 AND 20 PERCENT. A FEW LOCATIONS MAY RECORD HUMIDITY VALUES BETWEEN 10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ JLDUNN
1 follow-up statement
852 WWUS84 KFWD 310113 AAA RFWFWD URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 713 PM CST SAT JAN 30 2016 TXZ100-101-115-116-129-130-141-310215- /O.EXP.KFWD.FW.W.0001.000000T0000Z-160131T0100Z/ YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND-ERATH-COMANCHE- 713 PM CST SAT JAN 30 2016 ...RED FLAG WARNING HAS EXPIRED FOR AREAS WEST OF A JACKSBORO TO COMANCHE LINE... WIND SPEEDS HAVE DIMINISHED TO 10 TO 15 MPH AND RELATIVE HUMIDITY CONTINUES TO INCREASE THIS EVENING. WIND GUSTS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BUT LOW LEVEL MOISTURE WILL INCREASE WITH COOLING TEMPERATURES. $$ DUNN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 11:47 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jan 30, 11:47 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1147 AM CST SAT JAN 30 2016 .AVIATION... /18Z TAFS/ STRONG AND GUSTY SOUTH TO SOUTH-SOUTHWEST WINDS WILL PREVAIL TODAY AND TONIGHT AT SPEEDS OF 12-18 KTS WITH GUSTS OF 20-25 KTS. WIND SPEEDS WILL DECREASE TO AROUND 10-12 KTS LATE SUNDAY MORNING AS A FRONT APPROACHES AND THE WIND DIRECTION WILL VEER TO THE SOUTHWEST AND WEST THROUGH THE LATE MORNING AND AFTERNOON HOURS. SOME HIGH CLOUDS WILL BE PRESENT AT TIMES. JLDUNN && .PREV DISCUSSION... /ISSUED 330 AM CST SAT JAN 30 2016/ SATELLITE IMAGERY INDICATES AN UPPER LEVEL DISTURBANCE MOVING QUICKLY EAST ACROSS THE SOUTHERN PLAINS THIS MORNING. AN ATTENDANT SURFACE BOUNDARY HAS PUSHED THROUGH THE WESTERN THIRD OF THE AREA AND HAD JUST REACHED THE DALLAS-FORT WORTH METROPLEX DURING THE PAST HOUR...NOTED BY THE WESTWARD SHIFT IN THE WIND FIELD. THIS BOUNDARY WILL EVENTUALLY WASH OUT AND GIVE WAY TO SOUTHERLY FLOW LATER IN THE DAY...BUT NOT BEFORE ALLOWING FOR A QUICK WARM-UP ACROSS THE WEST. WE HAVE INCREASED THE HIGHS BY A DEGREE OR TWO FOR THE WESTERN THIRD OF THE AREA WHERE SOME LOW 80S WILL BE POSSIBLE THIS AFTERNOON. THE REST OF THE REGION WILL STILL REMAIN WARM WITH HIGHS IN THE 70S. GUSTY SOUTH WINDS AND LOW HUMIDITY WILL CREATE HIGH FIRE DANGER AGAIN THIS AFTERNOON ACROSS THE WESTERN COUNTIES. ANOTHER FAST-MOVING SHORTWAVE WILL CROSS THE CENTRAL PART OF THE COUNTRY LATE TONIGHT AND SUNDAY. THIS WILL SEND A COLD FRONT SOUTH TO NEAR OR JUST SOUTH OF THE I-20 CORRIDOR. COOLER AIR BEHIND THE FRONT WILL KEEP HIGHS IN THE 60S ALONG THE RED RIVER SUNDAY WITH MORE 70S EXPECTED ELSEWHERE. THIS FRONT WILL STALL SUNDAY NIGHT BEFORE LIFTING QUICKLY TO THE NORTH MONDAY IN RESPONSE TO A DEVELOPING STORM SYSTEM ALONG THE WEST COAST. THE NEXT SYSTEM WILL BE IN THE FORM OF A DEEPENING UPPER TROUGH OVER THE 4-CORNERS AND ANOTHER COLD FRONT. A LEAD SHORTWAVE WILL SWING AROUND THE BASE OF THE TROUGH AND EJECT NORTHEAST ACROSS THE PLAINS MONDAY NIGHT. THIS WILL BRING A CHANCE OF SHOWERS AND STORMS ACROSS PARTS OF THE REGION DURING THE LATE EVENING AND OVERNIGHT HOURS MONDAY. MOISTURE RETURN LOOKS LESS THAN IMPRESSIVE...AND WE MAY NOT SEE CONVECTIVE DEVELOPMENT UNTIL THE FRONT HAS ALREADY MOVED EAST OF THE I-35 CORRIDOR. STILL...AT LEAST SLIGHT CHANCE POPS ARE WARRANTED ACROSS THE CENTRAL COUNTIES FOR MONDAY NIGHT WITH CHANCE POPS ACROSS THE EAST. PWATS SHOULD REMAIN BELOW AN INCH ACROSS THE ENTIRE REGION AND HEAVY RAIN/FLOODING IS UNLIKELY. A FEW STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE...BUT THE LACK OF INSTABILITY SHOULD PRECLUDE A SIGNIFICANT SEVERE WEATHER THREAT. COOLER AND DRIER AIR WILL WORK ITS WAY EAST OVER THE AREA MONDAY NIGHT BEHIND THE INITIAL FRONT AS THE LEAD SHORTWAVE KICKS OFF TO THE NORTHEAST. A SECOND PUSH OF COLD AIR WILL ARRIVE DURING THE AFTERNOON TUESDAY...BRINGING A MUCH COLDER AIRMASS SOUTH ACROSS THE AREA. TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS THE NORTHWEST TO MID 30S ACROSS THE SOUTHEAST TUESDAY NIGHT. THE MAIN UPPER TROUGH WILL LAG BACK ACROSS THE PLAINS THROUGH MID-WEEK. LINGERING CLOUD-COVER ASSOCIATED WITH THE TROUGH COMBINED WITH GOOD COLD AIR ADVECTION SHOULD KEEP HIGH TEMPERATURES IN THE 40S ACROSS MOST OF THE AREA WEDNESDAY AND NEAR 50 THURSDAY. WEDNESDAY NIGHT-THURSDAY MORNING LOW TEMPERATURES SHOULD FALL TO OR BELOW FREEZING FOR PRETTY MUCH ALL COUNTIES. THE TROUGH WILL MOVE EAST OF THE AREA THURSDAY NIGHT WITH ZONAL FLOW SETTING UP OVERHEAD FRIDAY THROUGH THE WEEKEND. THIS WILL ALLOW A RETURN TO NEAR-NORMAL TEMPERATURES IN THE EXTENDED FORECAST. AS IT LOOKS NOW...ANOTHER UPPER LEVEL TROUGH WILL BRING A CHANCE OF RAIN EITHER LATE NEXT WEEKEND OR EARLY THE FOLLOWING WEEK. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 54 71 45 71 / 0 0 0 5 5 WACO, TX 77 53 76 46 74 / 0 0 0 5 5 PARIS, TX 72 54 69 43 66 / 0 5 5 5 10 DENTON, TX 76 51 69 42 69 / 0 0 0 5 5 MCKINNEY, TX 73 53 69 43 68 / 0 0 0 5 10 DALLAS, TX 75 55 71 46 71 / 0 0 0 5 5 TERRELL, TX 73 55 71 45 70 / 0 0 5 5 10 CORSICANA, TX 76 56 74 48 72 / 0 0 5 5 5 TEMPLE, TX 77 53 78 47 76 / 0 0 0 0 5 MINERAL WELLS, TX 79 50 71 41 73 / 0 0 0 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/58
Hazardous weather outlook, Jan 30, 3:29 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 329 AM CST SAT JAN 30 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310930- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 329 AM CST SAT JAN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. DUE TO BREEZY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITY THIS AFTERNOON...THE FIRE WEATHER THREAT WILL BE ELEVATED...ESPECIALLY ACROSS THE WESTERN PORTIONS OF NORTH TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A LOW CHANCE OF THUNDERSTORMS NORTHEAST OF A LINE FROM JACKSBORO...TO MINERAL WELLS...TO WACO...TO ROCKDALE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.